# SDR 2010FA0000004

- Difficulty date: November 13, 2009
- Submitted: January 8, 2010
- Operation: General aviation
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23085025
- Part serial: Y20073
- Condition: Misoverhauled
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING DISASSEMBLY OF THIS STARTER GENERATOR THAT WAS RECEIVED FOR ROUTINE O/H, 3 ITEMS WERE NOTED THAT ARE NOT APPROVED BY THE MFG 23085 SERIES, REV 4, 8/12/2003, 24-30-19 CMM.  THE STATOR WAS COATED WITH GLYPTOL PAINT.  CMM STATES THAT "THE USE OF GLYPTOL ON EITHER THE ARMATURE OR STATOR WINDINGS IS STRICTLY PROHIBITED.  UNITS HAVING GLYPTOL COATING ON EITHER OF THESE PARTS MUST HAVE THESE PARTS REPLACED PRIOR TO RETURNING UNITS TO SERVICE."  GLYPTOL WAS ALSO FOUND COATING THE INSIDE OF THE AIR SCOOP.  THIS IS NOT APPROVED BY MFG SPD 1002.  ANTI-DRIVE END BEARING LINER HAD BEEN STAKED IN 2 PLACES, PRESUMABLY TO HOLD THE BRG IN PLACE.  THIS IS NOT AN APPROVED PRACTICE IAW CMM.  THE LINER MUST EITHER BE REPLACED OR REPLATED IT THE DIMENSIONS ARE NOT WITHIN TOLERANCES.  IT CMM HAD BEEN FOLLOWED AT THE PREVIOUS REPAIR FACILITY, THESE ITEMS WOULD NOT HAVE BEEN AN ISSUE.  (K)
